MAUDE Adverse Event Report: US SURGICAL PUERTO RICO THORACOPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO THORACOPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 179309
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when inserting the device during a video assisted thoracoscopic lobectomy, the trocar hit the anvil several times and seemed to be broken.Upon removal of the trocar, breakage was found.It was stated that nothing fell into the patient's cavity.The trocar was replaced with a new one to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: the distal end of the cannula had gouges.The obturator appeared intact.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the gouged cannula may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
THORACOPORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8455829
Report Number2647580-2019-01641
Device Sequence Number3014136
Product Code GCJ
UDI-Device Identifier20884521081229
UDI-Public20884521081229
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number179309
Device Catalogue Number179309
Device Lot NumberP8C0095X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer04/22/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1